South Beach Diet - SBD, P1 and P2 and prednisone




View Full Version : SBD, P1 and P2 and prednisone


Kaitri
05-26-2012, 02:37 PM
Hello everyone!

I know there's a dieting with obstacles thread devoted to weight gain/loss on prednisone, but I want to see if any SBD dieters have ever had to deal with prednisone while staying on plan.

I'm finishing up my third week of P1 - I did an extra week of P1 because I cheated twice near the end of my second week.

I've been in an out of the hospital for the last week - I've been on an IV corticosteroid, and now I'm on a tapering dose of prednisone (that will be finished next weekend).

Does anyone have any advice for coping with the potential weight gain that comes with prednisone? Lots of people in the other thread have mentioned low-carb diets as the solution, since prednisone can raise your blood glucose levels and can wreak havoc with your body's insulin levels. Should I stay on P1 for one more week? I'm not having any difficulty eating like this - I feel healthy, and it's getting easier and easier to say no to bad carbs.


FabBy40Angel
05-26-2012, 08:06 PM
There's nothing wrong with staying on phase 1 if you want. I'm doing a phase1.5 lol Basically I'm doing phase 1 still (ending my 3rd week) but if there is something phase 2 I want, I'll have it. Tonight for example, will be the first time in 3 weeks I've had a "naughty carb" (brown rice).

I'd suggest you keep to whatever you're comfortable with, phase 1 or 2 and see what happens. You're not going to gain back everything you lost in one week so see what the meds do to your system and if you gain then cut back to phase 1 until you're off the meds.

ValRock
05-26-2012, 08:45 PM
I'd stay on phase 1... and I'm not going to lie... Prednisone is MEAN. If I were you, I'd shoot for maintenance on phase 1 until you get off it.

Have you lost or gained so far on it? I was on it in 2005 and gained 50 lbs while trying to lose weight.


CatMat
05-26-2012, 10:26 PM
Seriously - just do the best you can. Prednisone can really wreak havoc on your moods. My mom was on it as a chemo drug when my DD was little - she'd come home from a visit and say "Uh oh - grammy was in the Predni-Zone today". Good luck and feel well!

Kaitri
05-28-2012, 02:04 PM
Thanks for the advice, everyone. The prednisone has been positively TERRIBLE. I reacted really badly to it (ended up back in the hospital), so I'm trying to just focus on feeling better and getting through my thankfully short time on it.

Does anyone have any suggestions for returning to normal exercise patterns once you're off the drug? Can I start working out at the same pace again??